# SDR 2002F01009

- Difficulty date: October 7, 2002
- Submitted: November 13, 2002
- Operation: Air carrier
- Aircraft: N326TZ
- Make and model: Boeing 737-83N
- Aircraft serial: 32612
- Aircraft time: 126 hours, 64 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Failed
- Location: Cockpit Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IN CRUISE FLIGHT AT FL390 ENROUTE FROM SJU TO MIA CREW NOTICED A STRONG ACRID ODOR IN THE COCKPIT. THIS WAS FOLLOWED ALMOST IMMEDIATELY BY THE SIGHT OF SMOKE COMING FROM THE OVERHEAD LIGHT SWITCH PANEL. CREW DONNED O2 SMOKE MASK, ESTABLISHED COMMUNICATION,AND FOLLOWED QRH PROCEDURE FOR ELECTRICAL SMOKE IN COCKPIT. SMOKE SUBSIDED JUST BEFORE ALL SWITCHES WERE PLACED IN THE OFF POSITION, THESE REMAINED IN THE OFF POSITION. FLIGHT CONTINUED TO MIA WITHOUT FURTHER INCIDENT.  REMOVED AND REPLACED WING LOGO LIGHT SWITCH AT OVERHEAD LIGHT PANEL
